My son has tourette syndrome. He has intermittent explosive disorder. He explodes, and then, when sent to " get himself together" he comes back fine. After he explodes, he will run and hide to give himself time to recoup. (A problem at malls and other social situations. He is eight, and now he's having problems at school. Everyone agrees he's great after regaining control, he just can't seem to anticipate what sets him off. If I anticipate it and tell him the situation that might set him off, he can tell me when it gets "too much." he even leaves...which is great.
The neurologist put him on risperdal. I just read horrible side effects, like breasts on boys. Is there a more " beginner" drug? Since we see a neurologist instead of child psychologist, I am fearful he doesn't know as much about behavioral medications.
Risperdal is a sensible choice and should be helpful in reducing the frquency and intensity of your son's outbursts. All medications have possible, though not probable, side effects. It is always a matter of balancing the potential benefits against the potential risks. Given that your son displays both neurological and psychiatric conditions, a second opinion consult with a child psychiatrist would be a reasonable, even sensible, intervention.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.